Alert archive / Kentucky / Wind Advisories in 2025
Wind Advisory 6, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Oct 18, 2025, 2:07 PM EDT for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Oct 19, 2025, 1:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2025, 2:07 PM EDT (18:07 UTC)
- In effect from
- Oct 19, 2025, 1:00 AM EDT
- Expired
- Oct 19, 2025, 11:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130 WWUS73 KLMK 181807 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 207 PM EDT Sat Oct 18 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190300- /O.NEW.KLMK.WI.Y.0006.251019T0500Z-251019T1300Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Frankfort, Hartford, English, New Castle, Taylorsville, Elizabethtown, Horse Cave, Liberty, Bardstown, Leitchfield, Paoli, Versailles, Glasgow, La Grange, Morgantown, Hardinsburg, Jamestown, Lancaster, Paris, Edmonton, Cynthiana, Salem, Tompkinsville, Burkesville, Albany, Lewisport, Greensburg, Brownsville, Shepherdsville, Scottsville, Jasper, Lawrenceburg, Madison, Richmond, Hawesville, Campbellsville, Corydon, Franklin, New Albany, Bedford, Milton, Georgetown, Russellville, Bowling Green, Providence, Carlisle, Lexington, Nicholasville, Springfield, Tell City, Shelbyville, Harrodsburg, Louisville, Lebanon, Danville, Hodgenville, Columbia, Jeffersonville, Brandenburg, Scottsburg, Winchester, and Stanford 207 PM EDT Sat Oct 18 2025 /107 PM CDT Sat Oct 18 2025/ ...WIND ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected. Isolated gusts of 45 to 50 mph are possible. * WHERE...All of southern Indiana and central Kentucky. * WHEN...From 1 AM EDT /midnight CDT/ to 9 AM EDT /8 AM CDT/ Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will likely occur just ahead of a cold front that will pass through the region early Sunday morning. Behind the front on Sunday morning, there will be a period of lighter winds. However, westerly winds will increase by late Sunday morning and into Sunday afternoon with gusts of 25 to 35 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MJ
3 follow-up statements
356 WWUS73 KLMK 190246 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1046 PM EDT Sat Oct 18 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191300- /O.CON.KLMK.WI.Y.0006.251019T0500Z-251019T1300Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Lancaster, Stanford, Carlisle, Shepherdsville, Elizabethtown, Morgantown, Versailles, Tompkinsville, Springfield, Hodgenville, Salem, Liberty, Nicholasville, Providence, Lewisport, Louisville, Richmond, Lebanon, Campbellsville, Burkesville, Scottsburg, Hardinsburg, Bowling Green, Shelbyville, English, Cynthiana, Winchester, New Castle, Greensburg, Bedford, Paris, Glasgow, Scottsville, Jeffersonville, Edmonton, Lawrenceburg, Frankfort, Harrodsburg, Tell City, Milton, Paoli, Jamestown, Bardstown, Hartford, Hawesville, Jasper, Danville, Leitchfield, Brandenburg, Franklin, Columbia, Corydon, Albany, Lexington, Taylorsville, Russellville, Madison, Georgetown, Brownsville, Horse Cave, New Albany, and La Grange 1046 PM EDT Sat Oct 18 2025 /946 PM CDT Sat Oct 18 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ SUNDAY... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected. Isolated gusts of 40 to 50 mph are possible. * WHERE...All of southern Indiana and central Kentucky. * WHEN...Until 9 AM EDT /8 AM CDT/ Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will likely occur just ahead of a cold front that will pass through the region early Sunday morning. Behind the front on Sunday morning, there will be a period of lighter winds. However, westerly winds will increase by late Sunday morning and into Sunday afternoon with gusts of 25 to 35 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CSG
103 WWUS73 KLMK 191112 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 712 AM EDT Sun Oct 19 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191500- /O.EXT.KLMK.WI.Y.0006.000000T0000Z-251019T1500Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Cynthiana, Carlisle, Lawrenceburg, Springfield, Nicholasville, Taylorsville, Shepherdsville, English, Lebanon, Morgantown, Campbellsville, Hardinsburg, Salem, Russellville, Lexington, Frankfort, Liberty, Jamestown, Hawesville, Franklin, Burkesville, Danville, Shelbyville, Jeffersonville, Lancaster, Glasgow, New Albany, La Grange, Brownsville, Jasper, Louisville, Paris, Scottsburg, Brandenburg, Bowling Green, Columbia, Tompkinsville, Albany, Madison, Corydon, Tell City, Bedford, New Castle, Stanford, Hodgenville, Horse Cave, Paoli, Leitchfield, Greensburg, Harrodsburg, Georgetown, Elizabethtown, Versailles, Winchester, Milton, Providence, Edmonton, Bardstown, Richmond, Hartford, Scottsville, and Lewisport 712 AM EDT Sun Oct 19 2025 /612 AM CDT Sun Oct 19 2025/ ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING... * WHAT...Westerly winds of 10 to 20 mph with gusts to 40 mph expected. Isolated gusts of 45 to 50 mph are possible. * WHERE...All of southern Indiana and central Kentucky. * WHEN...Until 11 AM EDT /10 AM CDT/ this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A cold front is currently moving through central Kentucky this morning. Ahead of this front, gusty winds to 40 mph will be possible. We will see a lull in the wind gusts for a few hours this morning. However, another cluster of showers and storms will move through later this morning and may produce another round of gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MJ
544 WWUS73 KLMK 191451 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1051 AM EDT Sun Oct 19 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191600- /O.EXP.KLMK.WI.Y.0006.000000T0000Z-251019T1500Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Cynthiana, Carlisle, Lawrenceburg, Springfield, Nicholasville, Taylorsville, Shepherdsville, English, Lebanon, Morgantown, Campbellsville, Hardinsburg, Salem, Russellville, Lexington, Frankfort, Liberty, Jamestown, Hawesville, Franklin, Burkesville, Danville, Shelbyville, Jeffersonville, Lancaster, Glasgow, New Albany, La Grange, Brownsville, Jasper, Louisville, Paris, Scottsburg, Brandenburg, Bowling Green, Columbia, Tompkinsville, Albany, Madison, Corydon, Tell City, Bedford, New Castle, Stanford, Hodgenville, Horse Cave, Paoli, Leitchfield, Greensburg, Harrodsburg, Georgetown, Elizabethtown, Versailles, Winchester, Milton, Providence, Edmonton, Bardstown, Richmond, Hartford, Scottsville, and Lewisport 1051 AM EDT Sun Oct 19 2025 /951 AM CDT Sun Oct 19 2025/ ...WIND ADVISORY WILL EXPIRE AT 11 AM EDT /10 AM CDT/ THIS MORNING... A surface cold front has cleared the region. Additional showers will move through the region through the early part of the afternoon and wind gusts of 25-35 mph will be possible until sunset. $$ MJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Oct 18, 1:23 PM EDT, 44 minutes earlier. Its key messages:
- * Warm and windy conditions are expected today. Wind gusts of 20 to 25 mph are likely, with high temperatures approaching daily records. * A strong cold front will move through the region late tonight . into tomorrow morning. A strongly forced line of showers and thunderstorms is expected. Some storms could be strong to severe with damaging winds being the primary hazard. However, a spin-up tornado can not be ruled out in areas west of I-65. * Cold front will slice through the region Sunday morning, with showers lingering through the day. Gusty winds are expected through the day with gusts of 30 to 40 mph. * Drier and much cooler weather is expected for much of next week, with a small shower chance Monday night. Frost will be possible Wednesday and Thursday mornings, especially in the Bluegrass region.
Area forecast discussion, Oct 18, 1:23 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
123 PM EDT Sat Oct 18 2025
...Updated Aviation Discussion...
.KEY MESSAGES...
* Warm and windy conditions are expected today. Wind gusts of 20 to
25 mph are likely, with high temperatures approaching daily
records.
* A strong cold front will move through the region late tonight .
into tomorrow morning. A strongly forced line of showers and
thunderstorms is expected. Some storms could be strong to severe
with damaging winds being the primary hazard. However, a spin-up
tornado can not be ruled out in areas west of I-65.
* Cold front will slice through the region Sunday morning, with
showers lingering through the day. Gusty winds are expected
through the day with gusts of 30 to 40 mph.
* Drier and much cooler weather is expected for much of next week,
with a small shower chance Monday night. Frost will be possible
Wednesday and Thursday mornings, especially in the Bluegrass
region.
&&
.UPDATE...
Issued at 1040 AM EDT Sat Oct 18 2025
Morning satellite imagery reveals mostly sunny skies across
southern Kentucky with partly cloudy skies across much of western
Kentucky and southern Indiana. Weak isentropic lift has resulted in
a few light showers across southwest and west-central Indiana this
morning. Some of the CAMs were picking up on this. This activity
should continue to move to the northeast through the morning.
However, will do a quick update to add some slight chance PoPs
across portions of Dubois/Orange/Washington counties of southern
Indiana for a few hours. Remainder of the forecast here looks
pretty good for the afternoon with breezy conditions (wind gusts 20-
25 mph) and highs in the 83-88 degree range.
Wanted also to touch on the potential for a period of gusty winds
overnight. For the past several days we've been highlighting the
risk of strong storms moving into the region from the west tonight
that could produce some damaging winds in spots, especially where
stronger cores are present. However, it is looking more likely that
we'll see a period of gusty winds just ahead of the showers/storms
as they move in late tonight.
06Z and 12Z HRRR solutions continue to show the low-level jet
ramping up after sunset with a pretty good core of higher momentum
air setting up just off the deck. Model soundings show an inverted
V profile indicative of drier air in the low-levels just ahead of
the advancing convective line. As precipitation starts to fall
through this dry layer, we may be able to mix down some of that
higher momentum air and a period of gusty winds (45-50 mph) could
occur in advance of the rain. Once the rain starts over a location
and saturates the profile downward, the momentum transfer will be
much more muted. I've seen in this several times in the past couple
of years here where we had a period of very gusty winds just on the
front side of an advancing line of showers/storms.
We're going to continue to look through the remainder of the 12Z
high resolution datasets, but I suspect that we may hoist a Wind
Advisory late tonight across portions of the region to address this
period of potentially high wind gusts. Once this well advertised
front pushes through Sunday morning, we'll see a lull in the winds
during the morning hours, but another round of gusty winds will be
possible in the afternoon. Although, much of the guidance has
trended downward on wind gusts for Sunday afternoon due to an
increase in cloud cover which may limit downward momentum transfer
due to more muted mixing.
&&
.SHORT TERM /THROUGH SUNDAY/...
Issued at 401 AM EDT Sat Oct 18 2025
Early this morning, a subtle upper-level shortwave is moving across
the Ohio Valley within broader SW flow. This wave has brought
scattered to broken mid- and high-level clouds over the past 12-18
hours, with the back edge of these clouds expected to clear the area
by mid-morning. Temperatures are currently exhibiting a pronounced
ridge-valley split, as more exposed locations currently have a light
S/SE breeze keeping temperatures milder while valley locations are
still able to decouple. Current readings as of 07Z range from around
50s in the coolest locations to the low-to-mid 60s in the warmest
areas. Temperatures should remain fairly steady between now and
sunrise.
Today, warm and breezy conditions are expected across central KY and
southern IN as deep SW flow settles in between a departing upper
ridge and an approaching upper trough. H85 flow of around 20-30 kt
through the day will allow for some stronger wind gusts to make it
to the sfc. Fortunately, the area which is expected to see less
cloud cover and deeper mixing will also have slightly weaker flow
aloft, and vice versa, so most locations should see peak wind gusts
in the 20-25 mph range, with a few 30 mph gusts. Low-level veering
of winds will support strong WAA, with the only limit on heating
today being increasing cloud cover from the NW this afternoon. Near-
record high temperatures are expected this afternoon, particularly
at BWG, with many areas south of the WK/BG Parkways warming into the
mid-to-upper 80s. Areas farther north and west should top out in the
low-to-mid 80s.
Over the next 18-24 hours, an initially complex area of broad upper
troughing over the north central CONUS will consolidate into a
highly-amplified wave as shortwaves ejecting out of the Rockies and
southern Plains this morning merge into a single wave by the time it
reaches the Miss. Valley Sunday morning. While there should be
enough of a mid-level cap to keep most of the area dry through the
daytime hours today, height falls to the immediate NW of the region
may be sufficient for a few storms to sink into our southern IN
counties during the late afternoon and early evening hours, as
depicted in several of the 00Z hi-res models. This time period would
have the best instability, with HREF mean SBCAPE between 500-1000
J/kg and max SBCAPE approaching 1500 J/kg. While wind shear won't be
as strong as overnight tonight, 35-40 kt of deep-layer shear should
keep storms organized, though soundings suggest most of that should
be speed shear.
The more widespread threat for showers and thunderstorms is expected
late tonight into Sunday morning as the cold front and the main
upper trough axis swings across the region. A 100+ kt H5 jet will
descend across the MO River basin late tonight, with strong upper
diffluence expected ahead of the trough axis. Low-level response
will lead to the development of a 55-60 kt LLJ across the Ohio
Valley tonight, providing ample wind shear for convective
organization, as well as bringing greater Gulf moisture up into the
region. Immediately ahead of the front, PW values should surge to
1.6-1.7", exceeding the 95th percentile of climatology. While a
corridor of low-to-mid 60s dewpoints will move across the region
immediately ahead of the main convective line, instability is still
expected to be limited, especially as you go east of the I-65
corridor. HREF mean CAPE progs are only around 100-300 J/kg, with
maximum CAPE values only approaching 500 J/kg. In contrast, shear
will be strong as mentioned above, and model hodographs do depict
good low-level curvature, with 200-300 m2/s2 0-1 km SRH.
Most hi-res models show a line of thunderstorms moving across the
Miss. Valley this evening, reaching our western CWA border around or
just after midnight. As this line moves from western KY and southern
IL into central KY and southern IN, a gradual lessening of
convective intensity is expected as storms encounter a more stable
environment. The main forecast question is will convection still be
strong enough as it crosses into our region to either get strong
winds aloft down to the surface or to get quick spin-up tornadoes
thanks to the strong low-level helicity. As it stands, the overall
severe threat for tonight is low, but strong straight-line winds and
a spin-up tornado are possible.
While brief heavy rainfall rates are likely tonight into tomorrow
morning, the progressive nature of this system and lack of robust
convection should keep rain totals low enough to preclude flooding
concerns. While basin average rainfall amounts of 0.50-1.25" are
expected, HREF LPMM values indicate the potential for up to 1.5-2"
in narrower swaths.
Showers should continue along and immediately behind cold FROPA
during the day on Sunday, with low-level lapse rates steepening
behind the front. There is some potential for low-topped convection
bringing strong wind gusts across the Bluegrass during the morning
on Sunday, which is likely what has prompted the Day 2 marginal
risk. Gradient winds will remain strong throughout the day on Sunday
as strong CAA overspreads the area. There is more uncertainty now as
to whether we will be able to get enough mixing to get advisory
level wind gusts on Sunday, as models have trended toward more cloud
cover and showers during the peak heating window. Still think that
widespread 30-35 mph wind gusts are a good bet, with isolated 40+
mph gusts possible. Temperatures will likely be stuck in the 50s and
low 60s through the day thanks to the aforementioned CAA and cloud
cover.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 401 AM EDT Sat Oct 18 2025
By Sunday evening, the upper trough associated with the active
weather over the weekend will already be ejecting to the northeast
across the Appalachians as sfc high pressure builds into the Gulf
states. Skies should continue to clear from west to east, and winds
should gradually subside overnight as the pressure gradient weakens.
With the cooler air mass now overhead, temperatures should easily
fall into the upper 30s and low-to-mid 40s Monday morning.
For the day on Monday, a progressive synoptic pattern will cause
flat upper ridging and the sfc high pressure over the Gulf states to
quickly slide to the east, with warmer return flow beginning across
the area by Monday afternoon. As height falls occur to the NW of the
region with another approaching trough, breezy SW winds should help
send temperatures recover into the mid-to-upper 60s and low 70s
Monday afternoon under mostly sunny skies.
The upper trough should descend from the northern Plains toward the
Ohio Valley Monday evening into Tuesday morning, bringing another
sfc cold front through the region. The track and relatively un-
amplified nature of the system will limit its ability to tap into
Gulf moisture, and PW anomalies along and ahead the cold front are
unimpressive. As a result, while a few showers will be possible as
the cold front passes Tuesday morning, the more noteworthy sensible
weather impacts will be the wind shift as gusty westerly winds are
expected through the day on Tuesday. As the upper low pivots over
the Great Lakes Tuesday night into Wednesday, it may be just close
enough to our area to bring increased cloud cover across the
northern CWA through Wednesday. Regardless, continued CAA Tuesday
night into Wednesday should bring the coolest temperatures of the
season thus far during the middle of the week, with highs in the low-
to-mid 60s and lows in the upper 30s and low 40s. Sfc high pressure
moving across the region Wednesday night into Thursday should bring
the best radiational cooling conditions, and this period has the
best chance of frost during the current outlook period.
For the latter portion of next week, digging troughing off the
Pacific coast should allow for ridging to build over North America,
though there is some suggestion in medium-range guidance of split
flow with a cutoff low meandering over the central Plains into the
Mississippi Valley next Thursday into Friday. Temperatures are
expected to moderate somewhat, though the magnitude of warming is
uncertain given the potential for clouds/showers associated with the
cutoff low.
&&
.AVIATION /18Z TAFS THROUGH 00Z MONDAY/...
Issued at 122 PM EDT Sat Oct 18 2025
VFR conditions are expected this afternoon with breezy south to
southwest winds. Cu field is expected along with some mid-high
level cloud cover. Wind gusts of 18-20kts will be possible through
the afternoon with winds slacking off toward sunset. Could still
see a stray shower at KHNB late this afternoon and evening, though
most locations should remain dry through at least 19/04Z.
Overnight, a strong cold front will push through the region. Ahead
of the cold front, a low-level jet will overspread the region
resulting in LLWS at all the terminals. Winds will be primarily
from the south at 10-12kts with gusts to 25kts being possible.
Showers and a few thunderstorms look to cross the terminals between
19/05-13Z. Some locally higher gusts to 35-40kts can't be ruled out
on the front edge of the line of showers and with embedded heavier
storms. Cold front should clear KHNB by 19/10Z, KSDF/KBWG by 19/12Z
and KLEX/KRGA by 19/13-14Z. Expect MVFR cigs behind the front with
gusty west to west-northwest winds through the afternoon on Sunday.
&&
.CLIMATE...
Issued at 401 AM EDT Sat Oct 18 2025
Record High Temperatures Possible...
Sat, Oct 18th
Rec (Yr) | FCST
SDF 87 (2016) | 84
LEX 87 (1938) | 83
BWG 88 (2016) | 88
FFT 88 (1938) | 84
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.
&&
UPDATE.......MJ
SHORT TERM...CSG
LONG TERM....CSG
AVIATION.....MJ
CLIMATE......CSGHazardous weather outlook, Oct 18, 4:27 AM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 427 AM EDT Sat Oct 18 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190830- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 427 AM EDT Sat Oct 18 2025 /327 AM CDT Sat Oct 18 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Today and tonight. A strong cold front will move across the region tonight, bringing a line of showers and thunderstorms through the area. A few storms may be strong to severe late tonight into early Sunday morning. Damaging winds and a spin-up tornado would be the main hazards if strong storms develop. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds are expected behind the cold front on Sunday, with wind gusts of 30 to 40 mph likely. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight into Sunday morning. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG
In the hours before
Special weather statement, Oct 18, 10:52 AM EDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service Louisville KY 1052 AM EDT Sat Oct 18 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-182000- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1052 AM EDT Sat Oct 18 2025 /952 AM CDT Sat Oct 18 2025/ ...STRONG WIND GUSTS EXPECTED LATE TONIGHT AND EARLY SUNDAY MORNING... Later tonight, a strong cold front will arrive into the region from the west. This afternoon, the pressure gradient will increase across the region resulting in wind gusts of 20 to 25 mph across the area. Later this evening, a band of widespread showers and embedded thunderstorms is forecast to move eastward across the region. South to southwest winds of 25 to 35 mph can be expected in advance of this line of storms. However, a short period of higher wind gusts may occur just as the storms arrive at any given location. Wind gusts of 40 to 45 mph, perhaps even a little higher could occur in spots. As the cold front moves into eastern Kentucky Sunday morning, we'll see a brief lull in the wind gusts. However, winds will shift to the west and west-northwest in the afternoon and could gust between 25-35 mph through sunset. Winds of this magnitude could blow around loose or poorly secured objects, including holiday decor and festival tents. Most of the foliage remains on trees, thus a few branches or weakly rooted trees could also be blown down, potentially leading to isolated power outages. Additionally, wet leaves falling onto area roadways could lead to slick travel conditions. MJ
Nearby
Wind Advisories in Kentucky, 2025Wind Advisories in Indiana, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.